Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Labs


  • Please log in to reply
7 replies to this topic

#1 Clementine

Clementine

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 684 posts

Posted 19 September 2008 - 01:54 PM

Hello!

My liver panel was a bit high on my blood test last week. My AST was 104 and ALT was 174. I'm currently off Cellcept to see if that's the culprit. The only new medication I've been taking is Ibuprofin (for knee pain), I am not on herbal medication and I rarely drink alcohol. About a month ago, I had dental surgery and was on Augmentin.

Does anyone have any idea what else could cause this? I wouldn't think it was the Cellcept causing the elevation because I've been off of it for one month straight due to dental issues, and I just recently started it again, and I am even taking a lower dose than usual. In 3 years, my labs have always been normal. Hopefully it is a fluke but my gut is telling me it isn't. :angry:

Thanks,
Clem :o

#2 canon

canon

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 312 posts

Posted 19 September 2008 - 05:06 PM

Hi Clem,

This is just a long shot but is cellcept and ibuprofin ok to take together? I know with some immunosupressents it is not recommended to take nsaids. Maybe someone else can lead you to where that information is. There should be information under cellcept or maybe your pharmacist would know.

Good luck. If I find any infrormation on it I'll come back.

Judy
A happy heart is good medicine.

#3 lizzie

lizzie

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 497 posts
  • Location: UK

Posted 19 September 2008 - 10:26 PM

Hi Clem, the written information I received when starting CellCept says that it is Ok to take NSAID such as Ibuprofen when on CellCept. A months ago one blood test showed that my LFTs was raised ( I wasn't on CellCept at that time), but the next test was fine. No idea why it happened! Hope is just a one off for you as well.

Lizzie

#4 LisaBulman

LisaBulman

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,135 posts
  • Location:Massachusetts

Posted 20 September 2008 - 02:24 AM

A few years back I was in a drug study and the side effect of the medications was liver enzyme elevation. Well my liver numbers were fine all through the study and as soon as it ended I received the real medication. After 3 weeks it was clear that I had been on the placebo for the study because my liver numbers started to climb. I immediately stopped the medication but my numbers still went up and up and up. I think at their highest they were 350 and 544. Way out of range. It took about three years for them to finally come back down to normal.

Hopefully it was a fluke and things will get back to normal soon.

Hugs,
Lisa

PS Keep drinking water to flush your liver!
Lisa Bulman
(Retired) ISN/SCTC List Coordinator
(Retired) ISN Sclero Forums Assistant Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Fundraiser
International Scleroderma Network (ISN)

#5 Clementine

Clementine

    Gold Member

  • Topic Starter
  • Members
  • PipPipPipPipPipPip
  • 684 posts

Posted 08 October 2008 - 02:04 PM

Thank you so much Judy, Lizzie and Lisa, for your input. Judy and Lizzie, the doctor and nurse have said it's OK to take Ibuprofen with Cellcept. I was more concerned that it was the Ibuprofen independently that was causing problems. Sooo, who knows. My ALT, AST and globulin were high again, five labs/six weeks in a row. I am hoping it's not autoimmune hepatitis. I'm still off Cellcept. The labs are stable at about double what is considered normal. Oh the stress. Lisa, it took 3 years to get your liver back to normal? Did you have to baby your liver? What did you do and not do to help? I was hoping to enjoy some wine with my dear husband next week but now I probably won't. I am falling apart and don't think I can handle another diagnosis.

Thanks,
Clem

#6 canon

canon

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 312 posts

Posted 08 October 2008 - 04:35 PM

Clem,

So sorry your labs are not improving. Has your doctor explained anything on what might be going on? Is your Rheumatologist or GI doctor watching your liver enzymes? Have they considered autoimmune hepatitis or just your medications as a possible cause? I would need to ask them what they think is going on. Don't be drinking wine now, well maybe a sip or two won't hurt.


Will keep you in my thoughts Clem.

Judy
A happy heart is good medicine.

#7 jefa

jefa

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,325 posts
  • Location:Scotland

Posted 08 October 2008 - 10:53 PM

I agree with Judy that you should forego the wine, given your symptoms. Your liver will appreciate the consideration and I am reasonably sure that you and your hubby can think of some other appropriate celebratory activities. :D
Warm wishes,
Jefa

Carrie Maddoux
(Retired)ISN Sclero Forums Support Specialist
(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

#8 LisaBulman

LisaBulman

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,135 posts
  • Location:Massachusetts

Posted 09 October 2008 - 04:41 AM

Hi Clem,
I didn't do anything special. I didn't baby it or take any special meds to help out. It sort of just worked its way back to normal. I almost never drink alcohol (maybe once every six to eight months if that) mostly water, kept with my same meds regimine and lived as I usually do. They did classify me as autoimmune hep after they did a liver biopsy. As of now it is back to my normal (which is still high) to the actual normal person.

If you are concerned and really want to share a glass of wine with your hubby, I would ask your dr first. Keep drinking water... you'll feel like you are floating away but it might help.

Hugs,
Lisa
Lisa Bulman
(Retired) ISN/SCTC List Coordinator
(Retired) ISN Sclero Forums Assistant Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Fundraiser
International Scleroderma Network (ISN)